| Catalog Number |
72202595 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a procedure, the twinfix anchor fractured during the implantation.It is unknown how the procedure was performed; or if there was a delay.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information: d4 and h4.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The sutures are still on the device, run through the cannula, and tied at the cleat.The anchor is still on the device.The distal anchor end is fractured below the eyelet.A fork on the distal tip of the insertion device is bent.Bio debris is present.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification, the storage conditions and material requirements are specified for the implant material.Each lot must be accompanied by a material certificate of analysis.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.
Event or Problem Description
It was reported that, during a shoulder procedure, the twinfix anchor fractured during the implantation.All the pieces were removed.The procedure was resumed, with a non-significant delay, using an equivalent sn back-up.The back up was used in the originally drilled hole, no voids were left.The instrument used to prepare the insertion site was an anchor matching instrument.The insertion site was cleared of all debris prior to the insertion.The patient status is fine.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information: h6: health effect - clinical and impact code.